Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Sums and products of cyclic operators


Author: Pei Yuan Wu
Journal: Proc. Amer. Math. Soc. 122 (1994), 1053-1063
MSC: Primary 47A05; Secondary 47A68
MathSciNet review: 1203995
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that every bounded linear operator on a complex separable Hilbert space is the sum of two cyclic operators. For the product, we show that an operator T is the product of finitely many cyclic operators if and only if the kernel of $ {T^ \ast }$ is finite-dimensional. More precisely, if dim ker $ {T^ \ast } \leq k(2 \leq k < \infty )$, then T is the product of at most $ k + 2$ cyclic operators. We conjecture that in this case at most k cyclic operators would suffice and verify this for some special classes of operators.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A05, 47A68

Retrieve articles in all journals with MSC: 47A05, 47A68


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1203995-9
PII: S 0002-9939(1994)1203995-9
Keywords: Cyclic operator, multicyclic operator, triangular operator
Article copyright: © Copyright 1994 American Mathematical Society